Forums

Home Forums CIP / CIDP EMG test next week

This topic contains 11 replies, has 0 voices, and was last updated by  gimpy2 2 years, 9 months ago.

Viewing 9 posts - 1 through 9 (of 9 total)
  • Author
    Posts
  • #9822

    gimpy2
    Member

    The neuro’s office called me and said that I can take all my reg. meds before this test. I’m concerned about this as I take muscle relaxers . Well these pills affect the emg any? And can I take pain pill prior to test ( in you opinion) . I know that the office ok’d these pills but I’m still worried. Without them I’m a mess but I want a true result.
    Also I’ve not yet been dx’s with cidp. Currently still dx’d with RRMS but its in question some what.

    My last emg I took the baclofen and had a false neg. result according to my MS neuro. For the most part I didn’t feel the needle or the current until it was really cranked up. IS this a common thing ? My NCS showed sensory damage in arms and legs.

    Thanks all. :)

    #100354

    yuehan
    Member

    17 reads, no replies?????

    An opinion is easy to give.

    Here’s mine-

    Under no circumstance would I take any form of medication (DOCTORS’ OFFICE RE-ASSURANCE OR NOT) within 12 hours prior to my testing. Particularly, and especially, any med known to modify, mess with, interrupt, relax or in any other way interfere with my muscular and nervous system- including brain, spinal cord and all peripheral skeletal components.

    Whatever it is I’m “supposed” to take can darn well wait until the test is over. Same as if I missed or skipped a dose- as old guys with CIDP are prone to do!

    I reckon room temperature and your own personal skin temps are more critical. And, they are sometimes misrepresented in the final report as carefully checked and recorded.

    I certainly hope your testing is to be done by an expert. That is, not somebody who took last weekend’s course or just received their testing certificate in whatever fashion.

    Remember- this is an opinionated reply.

    #100359

    gimpy2
    Member

    Thanks you yuehan for replying . After thinking about this it does make more sense to not take anything prior to the test. I’ll be spasming really good for the neuro to see as it is going to be a really hot day next Weds. . The only things that I’m really concerned about is getting a accurate reading done and being about to take the pain in my shoulder. I’ve got bad tendonitis (frozen shoulder) and bursitis right now. I’m going to bring the vicodin with me for the ride home.
    I’ll be having this done at a very good Neurologist so I’ve been told. He works at one of the best hospitals here in California . It a little bet of a drive for us to get to see this doctor but I here the neuro’s there are very good. I’m really hoping that they are. I’ll be glad when all this testing is over . I still have to get another brain,c and t spine mri Aug 1 . And some time between now and then see and Rheumy for my lupus and a ortho. for my shoulder. I hate seeing so many doctors.

    #100361

    Anonymous

    I agree 100% with Yuehan.

    I would not take any kind of medication before getting an EMG. You want a true result & the only way to get one is to not have any meds in your system.

    I hope you get some answers.

    Kelly

    #100364

    Anonymous

    I Googled….got the following link:

    [url]http://www.webmd.com/brain/electromyogram-emg-and-nerve-conduction-studies[/url]

    It states:
    “How To Prepare

    Tell your doctor if you:

    Are taking any medicines. Certain medicines that affect the nervous system can change electromyogram (EMG) results. You may need to stop taking these medicines 3 to 6 days before the test.

    Have had bleeding problems or take blood thinners, such as warfarin or heparin. If you take blood thinners, your doctor will tell you when to stop taking them before the test.

    Have a pacemaker.

    Do not smoke for 3 hours before the test.

    Do not eat or drink foods that contain caffeine (such as coffee, tea, cola, and chocolate) for 2 to 3 hours before the test.

    Wear loose-fitting clothing so your muscles and nerves can be tested. You may be given a hospital gown to wear.

    For an EMG, you may be asked to sign a consent form. Talk to your doctor about any concerns you have regarding the need for the test, its risks, how it will be done, or what the results will mean.

    To help you understand the importance of this test, fill out the medical test information form.”

    Kelly

    #100367

    gimpy2
    Member

    Thanks you all. Its been nerve racking not knowing if my MS diagnoses is a misdiagnose for something else. With my sensory damage and muscle weakness cidp is one of the problems that they are considering along with MD ,devic,and vasculitis.

    #100369

    yuehan
    Member

    I was on such a med for awhile. The name was Mestinon. But not for Myasthenia Gravis.

    This is probably why some doctors and clinics ask you to put all your bottles of medication (heaven forbid, including over-the-counter and shudder, herbal or alternative concoctions) in a bag and bring them with you.

    My opinion remains unchanged in regard to meds prior to emg/ncv- avoid all meds for a few hours.

    #100450

    exosurf
    Member

    How often or how does a doctor determine how many nerve conduction studies/EMG to give you as a patient w/ CIDP? I’ve had 3 in a 2 year period. One at the beginning for diagnosis, one 6 months later, and another one year later. In the last study, I felt pretty strong strength-wise, but my NCS was still sort of abnormal.

    #100456

    PattyO
    Member

    You should definately check with your prescribing doctor (for Baclofen) before stopping this medication. Sudden cessation can cause seizures, plus an array of nasty – and dangerous – side effects. If you do need to go off the medication, you will need to taper the dose gradually. Check your original paperwork on the medicine or on-line; all warn against sudden cessation.

    You should also notify the doctor giving you the EMG that you are on this medication (and any others).
    PS: I have had an EMG while using Baclofen and the results still pointed to demylination, fascillations and muscle arching/cramping.

Viewing 9 posts - 1 through 9 (of 9 total)

You must be logged in to reply to this topic.

Subject: Question: